Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Coltyn

How long does Acutain Stay In Your System?

Recommended Posts

Hey,

I am 16 years old and I have been suffering from severe acne for 2 years now. Just recently in December I decided to go on accutane. I haven't had any breakouts at all since February but I still have one more month of treatment left. I'm starting to wonder if it's worth it now. I have almost every side effect except for liver failure. My face is so red and I know It's from accutane.

I'm wondering If I stop accutane will or when the redness and dry skin/lips go away?

And what can I do to help it?

Share this post


Link to post
Share on other sites

Hey,

I am 16 years old and I have been suffering from severe acne for 2 years now. Just recently in December I decided to go on accutane. I haven't had any breakouts at all since February but I still have one more month of treatment left. I'm starting to wonder if it's worth it now. I have almost every side effect except for liver failure. My face is so red and I know It's from accutane.

I'm wondering If I stop accutane will or when the redness and dry skin/lips go away?

And what can I do to help it?

Accutane is scary stuff. For me, all of the side effects, made me not want to try it at all. I have been doing research on the product and there is no way i'd ever use it. If you are worried about it. You should talk to your doctor about it.

Share this post


Link to post
Share on other sites

I also believe I have developed some type of eczema from accutane.. Some people say it's going to be permanent but I don't know.. It's like trading one nasty skin disorder for another. But I will book an appointment with my doctor asap. I also hope he can referrer me to a dermatologist. This may be expensive, but I gotta do what I gotta do.

Thanks :)

Share this post


Link to post
Share on other sites

Hey,

I am 16 years old and I have been suffering from severe acne for 2 years now. Just recently in December I decided to go on accutane. I haven't had any breakouts at all since February but I still have one more month of treatment left. I'm starting to wonder if it's worth it now. I have almost every side effect except for liver failure. My face is so red and I know It's from accutane.

I'm wondering If I stop accutane will or when the redness and dry skin/lips go away?

And what can I do to help it?

Accutane is scary stuff. For me, all of the side effects, made me not want to try it at all. I have been doing research on the product and there is no way i'd ever use it. If you are worried about it. You should talk to your doctor about it.

It's different for everyone, i took accutane and my side effects were dry lips and dry skin which are very common.

Share this post


Link to post
Share on other sites

the half life is 2-4 weeks depending on the person. it gets out of your system in an inverse square relationship with time.

in english? in about 3 weeks after you took it, half of it will be in your system. in another 3 weeks, half of that will be in your system. then in another 3 weeks hald of that will be in your system.

soo.... roughly....

3 weeks, 1/2

6 weeks, 1/4

9 weeks, 1/8

12 weeks, 1/16.

with the side effects, just use pleanty of moisturiser. for the eyes, if they're bad, get some lube.

if you get migrains, grab some ibuprofen and codeine to kill the pain. there should be a tablet with both in it.

exercise will help the red face. it's caused by your blood veins dilating. when you're fit, the body needs less blood through your body. it'll help, but it's not a cure. so just wait unfortunatly.

Share this post


Link to post
Share on other sites

so basically it will never be out of your system, it just decreases in amount until its size becoems negligible, i for one dont trust accutane

Share this post


Link to post
Share on other sites

It will be out of your system.... Eventually. At least 6 months.

There's nothing to not trust roaccutane for. We know what it does to us, and what it doesn't.

To be honest, it's shit and is riddled with side effects. But it's all we have. And it works.

It's for people who would rather have headaches, dry skin/lips/eyes, brittle bones, depression, and constipation in order to cure their acne.

Share this post


Link to post
Share on other sites

The half life of accutane is about 24 hours, which means it will stop having a direct effect on your skin after a few days. Traces may be left for a few weeks or months because its fat soluble, but it wont be enough to have an effect. Everyone has traces of the drug naturally anyway. How long it takes for your skin to go back to normal will depend on how your body reacts, there are loads of things you can try to attempt to accelerate healing. Either way.. you should really discuss this with your doctor before making any decisions!

-cj

Share this post


Link to post
Share on other sites

Isotretinoin is a naturally occuring substance within the body. The body's levels return to normal within a couple weeks to a month. It depends on how much total dosage you got over how long a period of time. However, the effects of isotretinoin treatment can persist long after the blood levels have normalized.

Share this post


Link to post
Share on other sites
I also believe I have developed some type of eczema from accutane.. Some people say it's going to be permanent but I don't know.. It's like trading one nasty skin disorder for another. But I will book an appointment with my doctor asap. I also hope he can referrer me to a dermatologist. This may be expensive, but I gotta do what I gotta do.

Thanks :)

hello!

so, i thought my eczema type skin on accutane would last forever and i had no hope. but actually, it went after i stopped. i did feel like accutane was silly sometimes; because it gave me other skin problems. but actually, th eczema type problem went and i hope yours does too.

also, keep taking it! i had th same issue and wanted to give up on my last few weeks but don't! jus hang on and keep it up. th doctor prescribed you a dose and length of time, wait it out! it's worth it. don't throw it all away because you're sick of th eczema, is what i say. hopefully that will go and you might as well hang in there. it'll fly by :) good luck!

Share this post


Link to post
Share on other sites

I am not completely sure as far as I know accutane is soluble and stays in your system for 1 month after you take it which is why you are not supposed to get pregnant or give blood for 1 month

Share this post


Link to post
Share on other sites

OH also, for my itchy eczema arm thing i just put johnsons baby oil on as soon as i got out th bath. it worked for me :) but you must be patient and give it time to work. put it on every single morning and it'll hopefully improve

Share this post


Link to post
Share on other sites

The half life of accutane is about 24 hours, which means it will stop having a direct effect on your skin after a few days. Traces may be left for a few weeks or months because its fat soluble, but it wont be enough to have an effect. Everyone has traces of the drug naturally anyway. How long it takes for your skin to go back to normal will depend on how your body reacts, there are loads of things you can try to attempt to accelerate healing. Either way.. you should really discuss this with your doctor before making any decisions!

-cj

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×